Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 124, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 15, 2021, 2:44 AM PDT. It took effect at Jun 15, 2021, 8:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 2:44 AM PDT (09:44 UTC)
- In effect from
- Jun 15, 2021, 8:00 PM PDT
- Expired
- Jun 16, 2021, 2:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
518 WHUS76 KSEW 150944 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 244 AM PDT Tue Jun 15 2021 PZZ131-132-151745- /O.NEW.KSEW.SC.Y.0124.210616T0300Z-210616T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 244 AM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
217 WHUS76 KSEW 151653 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 953 AM PDT Tue Jun 15 2021 PZZ131-132-160100- /O.CON.KSEW.SC.Y.0124.210616T0300Z-210616T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 953 AM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
399 WHUS76 KSEW 152017 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 117 PM PDT Tue Jun 15 2021 PZZ150-153-156-170-173-176-160100- /O.NEW.KSEW.SC.Y.0125.210615T2017Z-210616T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southerly wind 15 to 25 kt becoming southwest. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-160100- /O.NEW.KSEW.SC.Y.0125.210615T2017Z-210616T0100Z/ Puget Sound and Hood Canal- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southwest wind 15 to 25 kt. Wind waves 2 to 4 feet. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Scattered showers with a chance of thunderstorms will give breezy conditions to Puget Sound and Hood Canal this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-160430- /O.CON.KSEW.SC.Y.0124.210616T0300Z-210616T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. Wind waves 2 to 4 ft. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
106 WHUS76 KSEW 160333 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 833 PM PDT Tue Jun 15 2021 PZZ131-132-160900- /O.CON.KSEW.SC.Y.0124.000000T0000Z-210616T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 833 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 8:25 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 8:25 PM PDT, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Seattle WA 825 PM PDT Mon Jun 14 2021 .UPDATE...The forecast is largely on track this evening. Current radar imagery indicates some lingering showers over the area, mostly around the southern half of Puget Sound and also across the Northern Olympic Peninsula. A few lightning strikes were detected across the South Sound during the evening commute, essentially near I-5 from Chehalis to Olympic. These thunderstorms coincided nicely with enhanced SBCAPE values near 500 J/kg per SPC mesoanalysis. Loss of daytime heating combined with the departure of a subtle shortwave trough into BC will lead to rapidly diminishing chances for convection into the overnight period. For tomorrow, the final shortwave trough contained within the broader scale trough will swing across the region, essentially helping to dampen the persistent high-amplitude West Coast troughing pattern. As the shortwave trough swings across the PNW, it will take on a slight negative tilt, with the best lift and more substantial height falls remaining to the south and east of the area. While this track may keep the best forcing displaced from the local area, confidence is much higher in cooler air aloft moving into the area in association with the shortwave trough. Mid level temps dropping to around -22C to -23C combined with any breaks in cloud cover should be sufficient enough to produce enough instability for isolated thunderstorms, especially from late morning through the evening. Lack of sufficient deep layer shear should prevent convection from becoming organized/severe, though the typical hazards of gusty winds, lightning, heavy rain, and small hail would be possible. Will continue to monitor the exact track of the shortwave in coming forecast updates. Previous discussion follows with an updated marine and aviation section. Kovacik && .PREV DISCUSSION... /issued 254 PM PDT Mon Jun 14 2021/ .SYNOPSIS...Moist and unstable southwesterly flow aloft will continue tonight. An upper trough will move over the area on Tuesday. High pressure will bring dry and warmer weather Wednesday through the weekend. && .SHORT TERM /TONIGHT THROUGH THURSDAY/...Scattered showers will become isolated this evening with the loss of daytime heating. An upper trough will move over the area on Tuesday. This will bring some modest cooling aloft and destabilize the airmass enough for a general chance of thunder for most of the area in the afternoon. The best chance for thunder looks to be over the south half of the area and the Cascades. Highs will be a few degrees cooler with the upper trough - mostly in the 60s. Showers will taper Tuesday evening and end entirely by Wednesday morning as a broad upper ridge builds in from the west. Wednesday will be dry with the upper ridge. There will likely be some morning clouds but these will burn off for mostly sunny skies. Highs will warm a few degrees with lower to mid 70s for the interior from about Seattle south. Thursday will be another dry day with the upper ridge. Highs will warm a few more degrees with 70s for most of the interior. Schneider .LONG TERM /FRIDAY THROUGH MONDAY/...Dry weather is expected through the period. A weak upper trough will cross the area Friday, resulting in an increase in onshore flow Friday night and a few degrees of cooling for Saturday. The ensembles show the upper ridge re-building over the area early next week for a warming trend. Highs will be in the 80s for much of the interior by Monday with 70s at the coast and in the Strait of Juan de Fuca. Schneider && .AVIATION...Southerly flow aloft this evening, becoming southwest later tonight and into Tuesday as an upper trough moves through the area. The atmosphere remains moist with some slight instability early this evening before becoming more stable into tonight. Generally VFR conditions over much of W WA this evening with some clearing taking place west of the Sound. Terminals east of the Sound seeing some breaks, but clouds continue to persist as scattered showers gradually diminish. Locations under showers may dip briefly into MVFR conditions...although this prospect seems most likely under the cell currently over the South Sound at the time of this writing. As this cell continues to diminish, the possibility of those lower cigs will diminish as well. Lingering low level moisture will allow for cigs to become widespread MVFR early Tuesday morning before recovering by Tuesday afternoon. Thunderstorms will be possible late Tuesday morning through the day, with the best chance Olympia southward and into the Cascades, though slight chance for most locations from 20z-01z. S to SW winds through Tuesday, increasing a bit late Tuesday with increasing onshore flow. KSEA...VFR cigs expected through early tonight. MVFR cigs developing by 12Z Tuesday morning before rebounding to VFR by 18Z. Showers near the terminal this evening will taper off replaced by some limited clearing. Slight chance for t-storms on Tuesday mainly from 20-23z. Winds will be south to southwesterly. JD/18 && .MARINE...Light onshore surface flow tonight. Winds will increase later on Tuesday with increasing onshore flow, SCA winds possible for the central and eastern portions of the Strait of Juan de Fuca. Current solutions seem to fall just under this threshold, so will hold off on any headlines for now. A few thunderstorms possible over the area waters on Tuesday. High pressure will build over the area later this week with lighter winds. Winds over the coastal waters will increase later on Wednesday and Thursday through Saturday as N to NW winds may approach SCA criteria. Seas will be 2 to 4 feet through Tuesday. JD/18 && .HYDROLOGY...The daily hydrology discussion has ended until the start of the next rainy season; it will only be updated as needed. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:17 PM PDT | Small Craft Advisory | SEW | 5 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.